Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 44, NWS Albuquerque, NM

October 27, 20194 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Oct 27, 2019, 1:31 AM MDT for 4 counties in New Mexico. It took effect at Oct 27, 2019, 1:00 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2019, 1:31 AM MDT (07:31 UTC)
In effect from
Oct 27, 2019, 1:00 PM MDT
Expired
Oct 27, 2019, 6:00 PM MDT
In force
5 hr
Issued by
NWS Albuquerque, NM

Counties Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM

The radar

The Albuquerque radar (KABX), 130 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2019-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2019-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3468 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WWUS75 KABQ 270731
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
131 AM MDT Sun Oct 27 2019

NMZ202-205-271815-
/O.NEW.KABQ.WI.Y.0044.191027T1900Z-191028T0000Z/
Chuska Mountains-West Central Plateau-
131 AM MDT Sun Oct 27 2019

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MDT
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Chuska Mountains and West Central Plateau, including
  Gallup.

* WHEN...From 1 PM this afternoon to 6 PM MDT this evening.

* IMPACTS...Strong cross winds will lead to difficult travel
  conditions for large and high profile vehicles. Gusty winds 
  could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
146 
WWUS75 KABQ 271743
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1143 AM MDT Sun Oct 27 2019

NMZ202-205-280000-
/O.CON.KABQ.WI.Y.0044.191027T1900Z-191028T0000Z/
Chuska Mountains-West Central Plateau-
1143 AM MDT Sun Oct 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Chuska Mountains and West Central Plateau, including 
  Gallup.

* WHEN...From 1 PM this afternoon to 6 PM MDT this evening.

* IMPACTS...Strong cross winds will lead to difficult travel 
  conditions for large and high profile vehicles. Gusty winds 
  could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
406 
WWUS75 KABQ 272044
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
244 PM MDT Sun Oct 27 2019

NMZ223-226-240-280400-
/O.NEW.KABQ.WI.Y.0045.191028T1200Z-191029T0000Z/
Central Highlands-South Central Mountains-Southwest Chaves County-
244 PM MDT Sun Oct 27 2019

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY...

* WHAT...Southwest to west winds 25 to 35 mph with gusts up to 50
  mph expected.

* WHERE...Central Highlands, South Central Mountains and 
  Southwest Chaves County.

* WHEN...From 6 AM to 6 PM MDT Monday.

* IMPACTS...Strong cross winds will lead to difficult travel
  conditions for large and high profile vehicles. Gusty winds
  could blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ202-205-280000-
/O.CON.KABQ.WI.Y.0044.000000T0000Z-191028T0000Z/
Chuska Mountains-West Central Plateau-
244 PM MDT Sun Oct 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Chuska Mountains and West Central Plateau, including 
  Gallup.

* WHEN...From 1 PM this afternoon to 6 PM MDT this evening.

* IMPACTS...Strong cross winds will lead to difficult travel
  conditions for large and high profile vehicles. Gusty winds
  could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
678 
WWUS75 KABQ 272358
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
558 PM MDT Sun Oct 27 2019

NMZ202-205-280100-
/O.EXP.KABQ.WI.Y.0044.000000T0000Z-191028T0000Z/
Chuska Mountains-West Central Plateau-
558 PM MDT Sun Oct 27 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

Winds are dropping below wind advisory criteria so the advisory 
for the Chuska Mountains and West Central Plateau will be allowed 
to expire at 600 PM MDT.

$$

NMZ223-226-240-281100-
/O.CON.KABQ.WI.Y.0045.191028T1200Z-191029T0000Z/
Central Highlands-South Central Mountains-Southwest Chaves County-
558 PM MDT Sun Oct 27 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY...

* WHAT...Southwest to west winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...Central Highlands, South Central Mountains and 
  Southwest Chaves County.

* WHEN...From 6 AM to 6 PM MDT Monday.

* IMPACTS...Strong cross winds will lead to difficult travel 
  conditions for large and high profile vehicles. Gusty winds 
  could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 26, 11:52 PM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Oct 26, 11:52 PM MDT, 1 hour 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1152 PM MDT Sat Oct 26 2019

.AVIATION...
06Z TAF CYCLE
A storm system approaching from the northwest will increase southwest
winds over NM Sunday. The strongest winds will impact the area around
KGUP where gusts up to 40 kt are possible from 20Z to 23Z. Meanwhile,
north winds behind a back door cold front late tonight across eastern
NM will veer to the east then southeast thru Sunday. An area of low
cigs is likely behind the front near the CO border around sunrise
Sunday. Otherwise, wind will be the main impact Sunday before a more
active wx scenario arrives over northern NM Sunday night.

Guyer

&&

.PREV DISCUSSION...314 PM MDT Sat Oct 26 2019...
.SYNOPSIS...
A significant change is on the horizon with the next system to impact
the state on track to move through late Sunday. Before that happens,
a backdoor cold front will move through the northeast plains tonight,
bringing in much colder air that will help set the stage for wintery
precipitation. Temperatures in the northeast will be well below
normal Sunday, but conditions will remain warm and windy across the
west. The aforementioned system will begin to move through overnight
Sunday and will also send a potent cold front across the state.
Snow associated with this system Sunday night through Monday will be
found north of Interstate 40 with the highest accumulations in the
northern mountains, particularly in the Tusas Mountains near the
Colorado border. That system leaves Monday, but a second system right
on its heels will move into the area late Tuesday through Wednesday.
This second system will bring in much colder air into the entire
state, and any chance of rain and snow will be found in the northern
mountains and eastern plains. Once the second system exits late week,
a gradual warming trend will begin although temperatures will remain
below normal.

&&

.DISCUSSION...
The upper-level trough that is set to bring a significant change to
the area is currently digging into the PacNW with an impressive
70-100 knot 500mb jet rounding its base. As that system continues to
move into the Great Basin through the morning hours, it will send a
backdoor cold front through northeastern NM tonight. Models are in
good agreement that this front will begin to nose into the northeast
between 09Z and 12Z. Much colder air will invade the northeast behind
this front with high temperatures on Sunday as much as 25 degrees
below normal. For areas west of the central mountain chain as well
as the southeast, one more day of near to above normal temperatures
are expected, but west to southwest winds will strengthen ahead of
the aforementioned trough. Wind Advisory speeds will be possible,
particularly in the Chuska and Tusas mountains.

The trough will begin to move across northern NM overnight Sunday and
will send an accompanying Pacific cold front across the state on
Monday. These features will generate rain and snow for areas north of
I-40 Sunday night through Monday morning. Highest snow accumulations
will be found in the northern mountains, particularly the Tusas
Mountains near the CO border where amounts could reach Advisory
criteria. Forecast soundings are even suggestive of freezing drizzle
ahead of the system in the northeast, including the I-25 corridor
from Raton to Las Vegas and farther east into Clayton. No significant
impacts are currently anticipated due to icing as any potential
freezing drizzle should be confined to the morning hours before
quickly changing over to snow.

The system exits Monday, leaving behind a cold air mass that will
keep temperatures well below normal. However, the next system will be
right on its heels. The GFS and ECMWF are in fairly good agreement
with developing the next system as a closed low over UT on Tuesday
before it moves east across CO on Wednesday. The GFS, however, is
still ejecting the system east into the Great Plains about 12 hours
faster than the ECMWF. Any precipitation associated with this system
should be confined to the northern mountains and eastern plains late
Tuesday through Wednesday. With this system bringing in even colder
air into the state, snow will again be the favored form of
precipitation. This blast of cold air will be more significant with
the entire state recording temperatures that are well below normal.
The coldest temperatures though will be felt across the east where
high temperatures on Wednesday may be nearing 40 degrees below what
is normal for late October. Single digit low temperatures are even
possible across northern NM Wednesday night/Thursday morning.

With that system exiting late in the week, northwest flow will
develop over the area which will result in a dry, warming trend
through the weekend. While temperatures will continue to warm each
day through the weekend, they will stay below normal.

15

&&

.FIRE WEATHER...
A warmer and drier day is underway, with locally windy conditions
east. However, this will be changing Sunday into Monday as a strong
cold front and approaching upper level trough impact the region.
Warm, dry and windy conditions will prevail across western New
Mexico tomorrow, but eastern portions of the state will be impacted
by a backdoor cold front. Winds and humidity will reach critical
threshold for a few hours Sunday afternoon across western New
Mexico, but instability will be lacking to support large fire
growth. Much colder conditions will prevail Monday as the front-door
portion of the cold front pushes through with the upper level trough
moving overhead, bringing chances for wetting precipitation in the
form of snow to much of western and northern New Mexico. Several
inches of snow accumulation are possible along the Continental
Divide and northern mountains, especially higher west-facing slopes.

Warm, dry and windy conditions will impact western portions of the
state again on Tuesday head of the next upper level trough/low and
attendant cold front. Much colder conditions will prevail behind the
front Wednesday as the upper low moves east across southern
Colorado. Well below normal temperatures will prevail Thursday
before warming toward the end of the week and into the weekend. Vent
rates will dip behind the mid week front and be mostly poor Thu/Fri.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Oct 26, 4:49 AM MDT, 20 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
449 AM MDT Sat Oct 26 2019

NMZ201>241-271100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
449 AM MDT Sat Oct 26 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday night and Monday, an upper level low trough and cold front
will cross from the northwest with the potential for a few to several
inches of snow in the northern mountains. Lower elevations around
Taos, Raton and Clayton may also receive a few inches of snow. A back
door cold front will precede the system on Sunday, setting the stage
for snow across the northeast.

Late Tuesday through Wednesday evening, another storm system passing
eastward over Colorado and northern New Mexico will bring a chance
for snow accumulation to the northern mountains and northeast. A
shallow back door cold front will also traverse the east central and
southeast plains with the potential for freezing drizzle and/or
light freezing rain Tuesday night into early Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:28 AM MDTRed Flag WarningABQCibola, McKinley, Sandoval, San Juan16 hr
Oct 27, 4:20 AM MDTWinter Weather AdvisoryABQColfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos and 1 more34 hr
Oct 27, 2:44 PM MDTWind AdvisoryABQCatron, Chaves, Lincoln, San Miguel, Santa Fe, Socorro and 2 more27 hr

Nearby

Wind Advisories in New Mexico, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.